Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jul 28, 2012, 4:11 PM EDT for Gadsden County, Leon County, Florida. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2012, 4:11 PM EDT (20:11 UTC)
- Expired
- Jul 28, 2012, 5:15 PM EDT
- In force
- 64 min
- Issued by
- NWS Tallahassee, FL
Counties Gadsden County, FL, Leon County, FL
The radar
The Tallahassee radar (KTLH), 8 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.2 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1491 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- -54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
762 WWUS82 KTAE 282011 SPSTAE SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 411 PM EDT SAT JUL 28 2012 FLZ016-017-026-027-127-282115- LEON FL-COASTAL WAKULLA FL-GADSDEN FL-INLAND WAKULLA FL-LIBERTY FL- 411 PM EDT SAT JUL 28 2012 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR GADSDEN...LEON... LIBERTY AND WAKULLA COUNTIES... * UNTIL 515 PM EDT AT 405 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG THUNDERSTORMS DEVELOPING ACROSS GADSDEN...LEON...NORTHEAST LIBERTY AND NORTHERN WAKULLA COUNTIES...MOVING EAST AT 10 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. ALSO...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH SOME OF THESE STORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3058 8411 3019 8411 3020 8485 3060 8485 TIME...MOT...LOC 2008Z 295DEG 7KT 3038 8476 $$ 22-BARRY
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 28, 2:35 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 28, 2:35 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 235 PM EDT Sat Jul 28 2012 .NEAR TERM [Rest of Today and Tonight]... The large scale longwave pattern remains highlighted by trough over Wrn states, ridge over Cntrl states anchored by subtropical high over OK Panhandle, mean trough over Ern states with axis from Ern Great Lakes SWWD into E/Cntrl gulf, and a ridge over extreme Wrn Atlc with deeply stacked ridge axis SWWD across SRN FL and into Ern Gulf of Mex. This places local area in weakness between instability of trough and subsidence of ridge. Satellite water vapor shows plume of deeper moisture moving NEWD across area. This reflected in area RAOBs and model soundings which show PWs above 2 inches and K indices in the mid 30s. At the surface cold front was noted from NE states SWWD thru TN Valley and WWD into Srn IL and MO. Assocd pre-frontal trough was note from Ern VA swwd thru Carolinas, S/Cntrl Ga and Srn AL. Remnant MCV interacting with Gulf coast sea breeze over our waters pinned assocd convection near coast and adjacent waters into the mid-aftn. Surface ridge remains over SW FL. During the rest of today, the Ern trough axis will continue to dig slightly SEWD in response to potent shortwave that will eject ewd across the LWR MS Valley thru this eve eventually diving SEWD into the Cntrl Gulf by sunrise Sun. This will help drag cold front SEWD reaching Nrn GA/AL before eventually stalling over Cntrl AL/GA on Sun. Pre frontal trough remains quasi-stnry. With the surface trough likely to remain near or just north of the NRN part of our area, and the sea-breeze moving only slowly inland, showers and storms began to develop away from the coast after 130 PM EDT and will continue to lift further NWD into the late afternoon or early evening and mainly SRN half of our forecast area, in the warm sector. South of the trough, dew points are high and PWs will remain at or above 2 inches so brief heavy rain, frequent cloud to ground lightning and gusty winds a good bet. Cant discount brief wet microburst with damaging gusts. Tonight, 20-30% mainly evening convection with focus over Big Bend. This supported by all the HI RES guidance and local confidence tool. A few storms may continue to be strong to isold severe. Lows in low to mid 70s. && .SHORT TERM [Monday through Wednesday]... Little change in the large scale pattern is expected on Sunday with upper ridging encompassing a large area from the great basin and Rockies down to the Gulf of Mex. Trough Ewd into extreme WRN Atlc with axis down Ern seaboard. Trough will nudge ewd rest of period with axis lying along or just east of coast keeping forecast area in persistent light NLY flow. TAE Model soundings show PWs will remain at or above 2 inches thru Wed. At surface, with a trough or decaying front likely to be lingering somewhere nearby over the Southeast, we expect to remain in warm sector. The combination of trough to our N and seabreeze development each aftn will maintain a confluent zones, especially south of I-10 and over Big Bend where CAM shows CAPE will exceed 2000 j/kg. This will allow POPs to remain at or just above climo with a fairly widespread convective coverage each day with increasing focus on east half of CWA. POPs will be enhanced by any embedded shortwaves that rotate down ern side of upper ridge which would favor late developing strong to isold storms each day. Will go with 40-60% nw-se POP gradient on Sunday, 20-40% Sunday night, 20-50% nw-se POP gradient on Monday. nil pops Monday night, and 30-40% on Tuesday. Max temps generally in the low 90s in FL and mid 90S N of the border. Apparent temps should remain below heat advisory levels. && .LONG TERM [Wednesday Night through next Sunday]... As has been predicted for the past several model cycles, the global models forecast a mean 500 mb trough to remain over the Eastern CONUS through much of this upcoming work week, with perhaps a bit of weakening of this feature by next weekend. Meanwhile, a the western extent of the subtropical surface ridge will remain to our south, providing our forecast area with south to west winds for much of the period. While we expect a fairly strong diurnal signal in terms of thunderstorm activity (i.e. mainly afternoon & evening thunderstorms primarily due to the sea breeze circulation combined with peak heating/destabilization); there remains a possibility that Mesoscale Convective Systems (MCS) and/or other 500 mb impulses could translate south through our forecast area and generate thunderstorms as well...even during the overnight areas. Our skill at forecasting such features is generally 24 hours or less (if that), so trying to forecast such details in the long term forecast is not possible. We are just letting people know that this type of large scale weather pattern can be favorable for southward-propagating MCSs. Why do we keep repeating this in our discussions? Mainly because MCSs can sometimes be associated with an increased risk of severe weather (from damaging wind gusts), and that our rain chances may linger through the entire overnight periods (as opposed to dropping to less than 20% after midnight). Our forecast continues to follow the HPC guidance very closely, except that our temperature forecast is generally a few degrees warmer during the afternoon hours. Overall, we expect near-climo 24-hour PoP & temperatures, except that our overnight PoP is slightly above climo. && .AVIATION... [Through 18 UTC Sunday] Scattered TSRA will continue to develop across the tri-state region this afternoon before diminishing later this evening. Brief periods of heavy rain with MVFR/IFR vsbys will be possible at all terminals mainly between 18z-22z. Patchy low cigs and fog will develop between 08z-13z with MVFR vsbys/cigs possible. && .MARINE... Rather benign conditions on tap for the marine forecast outside of scattered thunderstorms. Winds look to be generally around 10 knots or less through the weekend (on average) with seas 1-2 feet. Moderate risk of rip currents tomorrow along the Panhandle beaches with onshore flow around 10-12 knots expected and surf building close to 2 feet. && .FIRE WEATHER... Relative humidity levels are expected to remain above critical thresholds for the next several days, so Red Flag conditions are unlikely. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 92 73 93 74 / 30 60 40 50 20 Panama City 78 92 77 91 77 / 30 50 30 40 20 Dothan 74 96 72 95 74 / 20 40 30 30 20 Albany 74 96 73 95 74 / 20 40 40 40 20 Valdosta 73 94 72 93 72 / 30 50 30 50 30 Cross City 73 90 72 91 73 / 20 50 30 40 20 Apalachicola 78 90 77 89 78 / 30 50 40 40 20 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...None. GA...None. FL...None. GM...None. && BLOCK/BARRY/FOURNIER
Hazardous weather outlook, Jul 28, 4:30 AM EDT, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 430 AM EDT SAT JUL 28 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-290900- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 430 AM EDT SAT JUL 28 2012 /330 AM CDT SAT JUL 28 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN TODAY. A FEW OF THE STORMS MAY PRODUCE GUSTY WINDS OR FREQUENT LIGHTNING. MAXIMUM HEAT INDEX VALUES WILL BE MAINLY BETWEEN 102 AND 106 DEGREES ACROSS MOST OF THE AREA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THERE WILL BE DAILY CHANCES FOR THUNDERSTORMS FROM SUNDAY INTO THE UPCOMING WORK WEEK. IT IS TOO EARLY TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER AND THE TIMING OF THE BEST THUNDERSTORM CHANCES. HOWEVER...THE LARGE SCALE PATTERN MAY GRADUALLY BECOME MORE CONDUCIVE FOR STRONG TO SEVERE STORMS IN THE UPCOMING WEEK. HEAT INDEX VALUES AROUND OR JUST ABOVE 100 DEGREES ARE LIKELY EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 08-LAMERS
In the hours before
Special weather statement, Jul 28, 3:28 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
328 PM EDT SAT JUL 28 2012
FLZ012>015-026-112-114-115-282015-
CALHOUN FL-INLAND BAY FL-INLAND GULF FL-COASTAL GULF FL-COASTAL BAY
FL-COASTAL FRANKLIN FL-INLAND FRANKLIN FL-LIBERTY FL-
228 PM CDT SAT JUL 28 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BAY...CALHOUN...
FRANKLIN...GULF AND LIBERTY COUNTIES...
* UNTIL 315 PM CDT/415 PM EDT/
AT 220 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS DEVELOPING ACROSS BAY...CALHOUN...GULF AND LIBERTY
COUNTIES. THESE STORMS WILL MOVE INTO FRANKLIN COUNTY BY 300 PM
CDT AS THEY MOVE SOUTHEAST AT 10 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH SOME OF THESE STORMS.
THESE STORMS WILL ALSO PRODUCE TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 3039 8594 3045 8519 3051 8480 2994 8470
2981 8495 2987 8531 3012 8569 3016 8568
3015 8570 3013 8571 3026 8591
TIME...MOT...LOC 1921Z 308DEG 8KT 3035 8505
22-BARRYSpecial weather statement, Jul 28, 4:11 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 411 PM EDT SAT JUL 28 2012 FLZ016-017-026-027-127-282115- LEON FL-COASTAL WAKULLA FL-GADSDEN FL-INLAND WAKULLA FL-LIBERTY FL- 411 PM EDT SAT JUL 28 2012 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR GADSDEN...LEON... LIBERTY AND WAKULLA COUNTIES... * UNTIL 515 PM EDT AT 405 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG THUNDERSTORMS DEVELOPING ACROSS GADSDEN...LEON...NORTHEAST LIBERTY AND NORTHERN WAKULLA COUNTIES...MOVING EAST AT 10 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. ALSO...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH SOME OF THESE STORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3058 8411 3019 8411 3020 8485 3060 8485 TIME...MOT...LOC 2008Z 295DEG 7KT 3038 8476 22-BARRY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 3:28 PM EDT | Special Weather Statement | TAE | Bay, Calhoun, Liberty | 47 min |
| Jul 27, 9:29 PM EDT | Special Weather Statement | TAE | Early | 46 min |
| Jul 28, 5:52 PM EDT | Special Weather Statement | TAE | Thomas | 38 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.